MAUDE Adverse Event Report: MICROVENTION, INC. LVIS 5.5X33; STENT

MICROVENTION, INC. LVIS 5.5X33; STENT
Model Number 214049-LVIS
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Thrombus (2101)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not available for return to the manufacturer.The root cause could not be established.The instructions for use (ifu) identifies the formation of thrombus as a potential complication associated with use of the device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report or the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
A user facility medwatch report provided to the manufacturer stated, "there was incomplete expansion of the low-profile visualized intraluminal support (lvis) intraluminal support device which promoted accumulation of thrombus at the dissection site and with inability to traverse the device to affect deployment.".
 
Additional Manufacturer Narrative
Additional information was received from the microvention sales representative on 12/9/2019, who stated that the physician informed him that the high-risk patient had "terrible" anatomy and it was a difficult case.The physician stated that the patient died "weeks, maybe months" after the procedure and the death was not related to the device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report or the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Operative procedure notes indicated the patient presented with a left internal occlusive carotid dissection and intracranial occlusive thrombus in the left m1 segment/middle cerebral artery.Planned treatment included mechanical thrombectomy.There was an incomplete expansion of the distal end of the stent, resulting in slow flow.The stent could not be traversed with numerous neurovascular wires, as well as a balloon dilatation system, and integrilin was administered.Clarifying information provided directly by the treating physician to microvention's product safety physician: the treating physician stated that he was not aware that the patient had died, as reported, and none of the patient's medical notes indicate a patient death.He clarified that the lvis was used to treat a left internal carotid artery with a vessel dissection with a previously formed thrombus which occurred prior to the use of the lvis device; the lvis stent did not cause the dissection, but was used to treat it.The stent remains in the patient's carotid artery, partially opened.A2: additional information a3: additional information b2: additional information b7: additional information.

Brand Name
LVIS 5.5X33
Common Device Name
STENT
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9288740
Report Number2032493-2019-00264
Device Sequence Number160885
Product Code QCA
UDI-Device Identifier00842429100981
UDI-Public(01)00842429100981(11)161213(17)191130(10)16121329M
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P170013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2019
Device Model Number214049-LVIS
Device Catalogue Number214049-LVIS
Device Lot Number16121329M
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer12/09/2019
12/09/2019
Initial Report FDA Received Date11/06/2019
Supplement Report FDA Received Date12/13/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age52 YR